MAUDE Adverse Event Report: OK BIOTECH CO., LTD. PRODIGY VOICE; BLOOD GLUCOSE MONITORING DEVICE

OK BIOTECH CO., LTD. PRODIGY VOICE; BLOOD GLUCOSE MONITORING DEVICE
Model Number 51900
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Codes Hypoglycemia (1912); Shaking/Tremors (2515); Confusion/ Disorientation (2553)
Date of Event 07/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Because device was not returned to ok biotech, therefore, we were unable to perform further testing on the suspected device.Ok biotech reviewed the manufacturing record of this suspected device (meter serial number # (b)(4)), and the meter was qualified and released by the quality control department and shipped to (b)(6) on 06/24/2015.The strip lot # d180907-2 was manufactured on sep.07, 2018 and expired in sep.07, 2020.Ok biotech received no complaints from same manufacturing batch of strips.We tested the retain strips of same batch with our in house meter and control solution.The control solution tests for level low were 55/54 mg/dl; for level high were 238/232 mg/dl.The request control solution ranges are: level low 35~85 mg/dl; level high 210~320 mg/dl.All results were within the acceptance range.Pass.We are unable to confirm the complaint because device was not returned and no further information from customer has been received, this matter has to be closed out with undetermined root cause.
 
Event or Problem Description
It was reported that medical attention was sought on (b)(6) 2019 at 2:30am at the end-user's home.The caller stated that the end-user woke up and felt ill.He then performed a blood glucose test and received a 76mg/dl.Reporter stated that she then called the paramedics due to him not feeling well.Paramedics were called 10 minutes after testing with his prodigy meter.Reporter stated that he had apple juice and sugar while waiting for the paramedics to come the paramedics arrived about 10 minutes later and tested his blood glucose and received a result of 60mg/dl, they then tested with the end-users prodigy meter and received a result of 86mg/dl.The end-user was not transported to the hospital.The paramedics had him eat a peanut butter sandwich.The end-user is on a sliding scale that is as follows: lantus: 14 units in the morning and 24 units at night.Novolog: 10 units (sliding scale: 150-200mg/dl add 2 units, 201-250mg/dl add 3 units, 251-300mg/dl add 4 units, 351-400mg/dl add 6 units).No additional information was provided.
 
Event or Problem Description
This is a supplemental report to initial report 3005862821-2019-00032 to submit investigation results from the manufacturer for the suspect devices.Devices were returned from prodigy diabetes care on (b)(6) 2019 and an investigation results of the suspect devices were completed by ok biotech.
 
Additional Manufacturer Narrative
Suspected device evaluated by ok biotech and calculated that the meter operated within specifications.1.We tested the standby current of returned meter, the result was 13.5 a.The criteria is <55 a.Pass.2.Meter setting, audio and all buttons function are ok.3.We tested the suspected meter with in house control solution and returned strips (strip lot number:d180907-2 ).The control solution tests for level low were 54/58 mg/dl, for level high were 236/235 mg/dl.The request control solution ranges are: level low 35~85 mg/dl; level high 210~320 mg/dl.All results were within the acceptance range.Pass.4.We tested the retain strips (same as patient's strip lot number:d180907-2 ) with suspected meter and our in house control solution.The control solution tests for level low were 55/59 mg/dl; for level high were 241/244 mg/dl.The request control solution ranges are: level low 35~85 mg/dl; level high 210~320 mg/dl.All results were within the acceptance range.Pass.

Brand Name
PRODIGY VOICE
Common Device Name
BLOOD GLUCOSE MONITORING DEVICE
Manufacturer (Section D)
OK BIOTECH CO., LTD.
no. 91, sec. 2
gongdao 5th road
hsinchu city, 30070
TW  30070
MDR Report Key8863538
Report Number3005862821-2019-00032
Device Sequence Number2514230
Product Code NBW
UDI-Device Identifier00384840519008
UDI-Public00384840519008
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K073118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 07/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date09/07/2020
Device Model Number51900
Device Catalogue Number51900
Device Lot NumberD180907-2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2019
Initial Date Received by Manufacturer 07/02/2019
Supplement Date Received by Manufacturer07/02/2019
Initial Report FDA Received Date08/06/2019
Supplement Report FDA Received Date08/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATOVAROL; CLOPIDOGREL; FINASTERIDE; FLUTICASONE; LOPERAMIDE; METOPROLOL; PANTOPRAZOLE; PRAMIPEXOLE; PROBIOTIC; SEVELAMER; VITAMIN D
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient Weight82